Well, how are your bones? Not only do some of these meds erode bone, they can create sensations of being “off balance” and increase the risk of falls resulting in fractures (as our bones get thinner, we get shakier).
Anxiety is awful and it’s understandable to use meds to feel less anxious. But how anxious would you be if you knew that some of these meds promote bone thinning? Kind of like deja vu; something you wished never happened and you don’t want to feel it’s true. Many active central nervous system drugs can affect and alter postural balance, which increases the risk of falls and fractures. Large classes of them also thin bone.
Anxiolytics and sedatives, including benzodiazepines, are associated with a limited increase in the risk of fractures, even at low doses, from an increased risk of falls and also possibly due to increased bone-thinning.
Neuroleptics (drugs used to treat psychosis) may be associated with a decrease in bone mineral density and a very limited increase in fracture risk.
Antidepressants are associated with a dose-dependent increase in the risk of fractures with selective serotonin reuptake inhibitors (SSRIs) at the top of the list and tricyclic antidepressants at the bottom.
Lithium is associated with a decrease in the risk of fractures. This may be linked to its effects on the Wnt glycoprotein family, which is a specialized signaling system for certain cell types. (Current Drug Safety 20)